Alert archive / Georgia / Special Weather Statements in 2019

Special Weather Statement, NWS Atlanta, GA

January 4, 20194 counties in Georgia

NWS Atlanta, GA issued this special weather statement at Jan 4, 2019, 9:21 AM EST for 4 counties in Georgia. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 4, 2019, 9:21 AM EST (14:21 UTC)
Expired
Jan 4, 2019, 10:00 AM EST
In force
39 min
Issued by
NWS Atlanta, GA
Wind
40

Counties Bleckley County, GA, Dodge County, GA, Pulaski County, GA, Wilcox County, GA

The radar

The Robins AFB radar (KJGX), 53 km from the middle of the area, began a volume at 14:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 2.4 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2019-01-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2019-01-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 369 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
450 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
369 m²/s²
0-3 km storm-relative helicity
443 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

389 
WWUS82 KFFC 041421
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
921 AM EST FRI JAN 4 2019
 
GAZ083-084-095>097-105>109-041500-
Crisp GA-Wilkinson GA-Dooly GA-Houston GA-Wilcox GA-Laurens GA-
Bleckley GA-Dodge GA-Twiggs GA-Pulaski GA-
921 AM EST FRI JAN 4 2019

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CRISP...SOUTHERN
WILKINSON...SOUTHEASTERN DOOLY...SOUTHEASTERN HOUSTON...WILCOX...
NORTHWESTERN LAURENS...BLECKLEY...DODGE...SOUTHEASTERN TWIGGS AND
PULASKI COUNTIES UNTIL 1000 AM EST...

At 919 AM EST...a line of strong thunderstorms extended from 
Tarversville to near Hawkinsville and Rochelle, moving northeast at 
30 mph.

  HAZARD...40 mph wind and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light, unsecured objects. Heavy rain will cause temporary 
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Cochran, Eastman, Hawkinsville, Abbeville, Chester, Rochelle, Dudley,
Pineview, Pitts, Danville, Montrose, Allentown, Union, Plainfield,
Mobley Crossing, Mock Springs, Seville, Finleyson, District Path and
Ocmulgee Public Fishing Area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3229 8361 3256 8348 3268 8329 3269 8306
      3223 8310 3185 8330 3185 8361 3180 8361
      3181 8369
TIME...MOT...LOC 1419Z 233DEG 27KT 3253 8343 3208 8347 3182 8361 

WIND...40MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jan 4, 9:20 AM EST, 1 minute earlier.

Area forecast discussion, Jan 4, 9:20 AM EST, 1 minute before
Area Forecast Discussion
National Weather Service Peachtree City GA
920 AM EST Fri Jan 4 2019

.UPDATE...

Made some adjustments to a quicker eastward progression of pops as
once again the dry slot has advected quicker than previous model
guidance around the south and east of the upper cutoff low. While
instability is limited in the south, there's enough of a helicity
rich environment to have some embedded bowing segments and
possible weak rotation along the main convective line tracking
with the associated sfc occluded front. Enough progression with
areas of precip to where the threat for flash flooding is no
longer widespread enough to warrant the watch so went ahead to
cancel, though isolated flooding and some river/creek flooding is
still possible. Should just be some lingering chances of isolated
to scattered light showers mainly in the north this afternoon on
the backside of the aforementioned main precip with the upper low
wraparound and some continued mostly cloudy conditions. Previous
discussion follows...

Baker

&&

.PREV DISCUSSION... /Issued 332 AM EST Fri Jan 4 2019/

SHORT TERM /Today through Saturday/...
Current radar loop shows frontal boundary sweeping across AL and
about to push into western GA over the next few hours. Light to
moderate precip over the state right now but will see periods of
heavy rain move in as the actual front. With already soaked soils
and rivers and creeks near bankfull...the additional 1 to 2 inches
were expecting with this system will create some minor flooding
across the area through tonight. Have continued the Flood Watch
through 7pm tonight. This system is expected to exit the CWA later
this afternoon. We will still be dealing with some light rain
through early Saturday morning especially across N GA associated with
the wrap around moisture around the backside of the main low center.

As this front moves across the state today there is some minimal
instability across central GA. We could see some isolated
thunderstorms this afternoon so decided to keep them in the forecast.
No severe storms expected.

We will finally see some much needed drier conditions this weekend
with high temps in the 50s and 60s and lows mainly in the 30s and
40s.

01

LONG TERM /Saturday Night through Thursday/...
The long term begins with a ridge of high pressure building over
the central U.S. This will bring dry and more stable air into the
CWA for a few days. Another weak but fast moving system will move
across the CWA late Monday and Monday night. The system will
weaken as it moves across the CWA, however it will have enough
moisture for another chance of showers. After Monday night, a
broad trough will dominate the eastern half of the nation with the
axis just off the east coast. This puts the CWA in a west
northwest flow bringing dry and stable conditions for the
remainder of the long term. Temperatures will be at or just above
normal through the long term.

17

&&

.AVIATION...
06Z UPDATE...

Ceilings are all over the map this morning but with heavy rain
beginning to move in should see ceilings level off in the IFR range
over the next few hours. VSBYs will do the same thing. Will see IFR
ceilings until this system sweeps through the TAF sites later this
afternoon. Ceilings will lift slowly this evening and stay in the
MVFR range through the end of the period. Winds are out of the E to
SE but will turn to the SW/W as the front moves through. wind speeds
expected to stay 10kt or less through 16-19z then will see increased
gust to 20kt behind the frontal passage through Saturday morning.

//ATL CONFIDENCE...06Z UPDATE...
Medium to high on all elements.

01

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          64  42  58  39 / 100  20   0   0
Atlanta         64  41  56  41 /  70  10   0   0
Blairsville     57  37  52  35 / 100  40  20   0
Cartersville    62  40  55  37 /  50  20   0   0
Columbus        66  43  60  42 /  40  10   0   0
Gainesville     60  41  54  41 / 100  20   0   0
Macon           67  44  61  40 / 100  10   0   0
Rome            60  40  56  36 /  40  30   0   0
Peachtree City  64  41  58  39 /  70  10   0   0
Vidalia         69  45  61  42 / 100  10   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...01/Baker
LONG TERM....17
AVIATION...01
Hazardous weather outlook, Jan 4, 5:47 AM EST, 3 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
547 AM EST Fri Jan 4 2019

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-051100-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
547 AM EST Fri Jan 4 2019

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Today and Tonight...

Flash flooding remains possible across north and parts of central
Georgia today.

Moderate to heavy rain is expected across north and central
Georgia today, ending from the west. Some of this rain could
produce flash flooding. For more information, see the latest Flash
Flood Watch statement.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested but spotters are encouraged
to submit reports of flooding through the web by going to
weather.gov/atlanta.

In the hours before

Special weather statement, Jan 4, 8:32 AM EST, 49 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
832 AM EST FRI JAN 4 2019

GAZ071-081-082-041400-
Monroe GA-Bibb GA-Crawford GA-
832 AM EST FRI JAN 4 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MONROE...
NORTHWESTERN BIBB AND NORTHEASTERN CRAWFORD COUNTIES UNTIL 900 AM
EST...

At 831 AM EST...National Weather Service doppler radar indicated a
strong thunderstorm over Knoxville, or over Roberta...moving
northeast at 30 mph.

  HAZARD...30 to 40 mph wind and enhanced risk of a brief tornado.

  IMPACT...While winds should result in minor damage to tree limbs
           and blowing around of light, unsecured objects, this
           storm has also exhibited localized rotation. A brief
           tornado could quickly form.

Some locations in the path of this storm include
Macon, Roberta, Payne, Payne City, Lake Tobesofkee, Bolingbroke,
Musella, Knoxville, Wesleyan, Lizella, Arkwright, Sandy Point and
Horns.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.

LAT...LON 3277 8407 3300 8384 3294 8370 3292 8370
      3290 8367 3278 8364 3267 8400
TIME...MOT...LOC 1331Z 235DEG 25KT 3274 8400

WIND...50MPH
Special weather statement, Jan 4, 8:47 AM EST, 34 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
847 AM EST FRI JAN 4 2019

GAZ095-105-107-041415-
Dooly GA-Houston GA-Pulaski GA-
847 AM EST FRI JAN 4 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DOOLY...HOUSTON AND
NORTHWESTERN PULASKI COUNTIES UNTIL 915 AM EST...

At 845 AM EST...National Weather Service doppler radar indicated a
strong thunderstorm over Henderson, moving northeast at 35 mph.

  HAZARD...30 to 40 mph wind and enhanced risk of a brief tornado.

  IMPACT...While winds should result in minor damage to tree limbs
           and blowing around of light, unsecured objects, this
           storm has also exhibited localized rotation. A brief
           tornado could quickly form.

Some locations in the path of this storm include
Perry, Unadilla, Hayneville, Browndale, Sand Bed, Houston Lake,
Grovania, Elko, Grove Park, Ocmulgee Public Fishing Area, Moss Oak,
Henderson, Kathleen, Klondike and Clinchfield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.

LAT...LON 3223 8378 3234 8385 3236 8385 3256 8365
      3251 8352 3250 8352 3249 8349 3246 8350
      3246 8349 3245 8350 3244 8349 3241 8348
      3240 8350 3235 8344 3233 8343
TIME...MOT...LOC 1345Z 242DEG 30KT 3232 8376

WIND...50MPH
Special weather statement, Jan 4, 8:51 AM EST, 30 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
851 AM EST FRI JAN 4 2019

GAZ105>108-041430-
Crisp GA-Dooly GA-Wilcox GA-Pulaski GA-
851 AM EST FRI JAN 4 2019

...SIGNIFICANT WEATHER ADVISORY FOR CRISP...SOUTHEASTERN DOOLY...
NORTHWESTERN WILCOX AND PULASKI COUNTIES UNTIL 930 AM EST...

At 850 AM EST...a line of strong thunderstorms extended from north
of Cordele to Arabi, moving northeast at 40 mph.

  HAZARD...40 mph wind and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light, unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Cordele, Hawkinsville, Arabi, Pineview, Pitts, East Crisp, Mock
Springs, Pope City, Seville, Finleyson, Hatley, Wallace, Pleasant
View, Tippettville, Tremont, Hartford, Wenona, Pulaski State Prison
and Mobley Crossing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3181 8381 3193 8384 3229 8360 3233 8342
      3231 8339 3209 8340 3180 8369
TIME...MOT...LOC 1350Z 216DEG 37KT 3202 8370 3196 8367 3183 8373

WIND...40MPH
Special weather statement, Jan 4, 9:06 AM EST, 15 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
906 AM EST FRI JAN 4 2019

GAZ071-072-082-041430-
Monroe GA-Bibb GA-Jones GA-
906 AM EST FRI JAN 4 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MONROE...NORTHERN
BIBB AND JONES COUNTIES UNTIL 930 AM EST...

At 905 AM EST...National Weather Service doppler radar indicated a
strong thunderstorm over Bolingbroke, moving northeast at 25 mph.

  HAZARD...30 to 40 mph wind and enhanced risk of a brief tornado.

  IMPACT...While winds should result in minor damage to tree limbs
           and blowing around of light, unsecured objects, this
           storm has also exhibited localized rotation. A brief
           tornado could quickly form.

Some locations in the path of this storm include
Macon, Gray, Postell, James, Bradley, Bolingbroke, Wayside, Dames
Ferry, Round Oak, Greenberry Crossroads, Clinton, Jarrell Plantation,
Wesleyan and Arkwright.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.

LAT...LON 3298 8385 3316 8365 3309 8346 3291 8343
      3286 8376
TIME...MOT...LOC 1405Z 237DEG 23KT 3295 8376

WIND...50MPH
Special weather statement, Jan 4, 9:10 AM EST, 11 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
910 AM EST FRI JAN 4 2019

GAZ072-082-083-095-041445-
Bibb GA-Houston GA-Jones GA-Twiggs GA-
910 AM EST FRI JAN 4 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BIBB...NORTHERN
HOUSTON...SOUTHEASTERN JONES AND NORTHWESTERN TWIGGS COUNTIES UNTIL
945 AM EST...

At 909 AM EST...National Weather Service doppler radar indicated a
strong thunderstorm over Rutland, moving northeast at 25 mph.

  HAZARD...30 to 40 mph wind and enhanced risk of a brief tornado.

  IMPACT...While winds should result in minor damage to tree limbs
           and blowing around of light, unsecured objects, this
           storm has also exhibited localized rotation. A brief
           tornado could quickly form.

Some locations in the path of this storm include
Macon, Warner Robins, Payne, Payne City, Rutland, Mountain Springs,
Griswoldville, Fitzpatrick, Ripley, Huber, Cross Keys, Dry Branch,
Myricks Mill, Skipperton, Elberta, Franklinton and Middle Georgia
Regional Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.

LAT...LON 3263 8365 3286 8376 3288 8361 3291 8342
      3274 8332
TIME...MOT...LOC 1409Z 237DEG 23KT 3273 8365

WIND...50MPH
Special weather statement, Jan 4, 9:21 AM EST, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
921 AM EST FRI JAN 4 2019

GAZ083-084-095>097-105>109-041500-
Crisp GA-Wilkinson GA-Dooly GA-Houston GA-Wilcox GA-Laurens GA-
Bleckley GA-Dodge GA-Twiggs GA-Pulaski GA-
921 AM EST FRI JAN 4 2019

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CRISP...SOUTHERN
WILKINSON...SOUTHEASTERN DOOLY...SOUTHEASTERN HOUSTON...WILCOX...
NORTHWESTERN LAURENS...BLECKLEY...DODGE...SOUTHEASTERN TWIGGS AND
PULASKI COUNTIES UNTIL 1000 AM EST...

At 919 AM EST...a line of strong thunderstorms extended from
Tarversville to near Hawkinsville and Rochelle, moving northeast at
30 mph.

  HAZARD...40 mph wind and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light, unsecured objects. Heavy rain will cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Cochran, Eastman, Hawkinsville, Abbeville, Chester, Rochelle, Dudley,
Pineview, Pitts, Danville, Montrose, Allentown, Union, Plainfield,
Mobley Crossing, Mock Springs, Seville, Finleyson, District Path and
Ocmulgee Public Fishing Area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3229 8361 3256 8348 3268 8329 3269 8306
      3223 8310 3185 8330 3185 8361 3180 8361
      3181 8369
TIME...MOT...LOC 1419Z 233DEG 27KT 3253 8343 3208 8347 3182 8361

WIND...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 3, 8:54 PM ESTRiver Flood WarningFFCWhitfield37 hr
Jan 4, 4:44 AM ESTSpecial Weather StatementFFCBibb, Crawford, Peach46 min
Jan 4, 7:33 AM ESTRiver Flood WarningFFCChattahoochee, Muscogee33 hr
Jan 4, 8:06 AM ESTSpecial Weather StatementFFCCrawford24 min
Jan 4, 8:32 AM ESTSpecial Weather StatementFFCBibb, Crawford28 min
Jan 4, 8:47 AM ESTSpecial Weather StatementFFCHouston28 min
Jan 4, 8:51 AM ESTSpecial Weather StatementFFCCrisp, Pulaski39 min
Jan 4, 9:06 AM ESTSpecial Weather StatementFFCJones24 min
Jan 4, 9:10 AM ESTSpecial Weather StatementFFCBibb35 min
Jan 4, 9:36 AM ESTSpecial Weather StatementFFCBaldwin, Jones39 min
Jan 4, 9:56 AM ESTSpecial Weather StatementFFCDodge, Laurens, Telfair49 min
Jan 4, 10:25 AM ESTRiver Flood WarningFFCGwinnett3 hr
Jan 4, 10:38 AM ESTSpecial Weather StatementFFCJohnson, Laurens, Telfair, Treutlen, Wheeler37 min
Jan 4, 10:57 AM ESTRiver Flood WarningFFCBibb, Houston, Jones, Monroe, Twiggs3 days
Jan 4, 11:12 AM ESTAreal Flood WarningFFCHenry6 hr
Jan 4, 11:20 AM ESTSpecial Weather StatementFFCEmanuel, Johnson, Montgomery, Toombs, Treutlen, Wheeler55 min
Jan 4, 11:33 AM ESTRiver Flood WarningFFCLamar, Spalding68 min
Jan 4, 12:08 PM ESTRiver Flood WarningFFCForsyth6 hr
Jan 4, 12:15 PM ESTSpecial Weather StatementFFCToombs15 min
Jan 4, 12:16 PM ESTRiver Flood WarningFFCBaldwin, Washington, Wilkinson34 hr
Jan 4, 12:24 PM ESTRiver Flood WarningFFCJones18 hr
Jan 4, 12:53 PM ESTRiver Flood WarningFFCWilkes5 hr
Jan 4, 12:54 PM ESTRiver Flood WarningFFCGwinnett, Walton5 hr
Jan 4, 1:47 PM ESTRiver Flood WarningFFCCrawford, Talbot, Taylor, Upson32 hr
Jan 4, 2:04 PM ESTRiver Flood WarningFFCForsyth, Fulton28 hr
Jan 4, 2:10 PM ESTRiver Flood WarningFFCClarke, Greene, Oconee68 hr
Jan 4, 2:46 PM ESTRiver Flood WarningFFCMorgan, Newton4 hr
Jan 4, 3:23 PM ESTSpecial Weather StatementFFCDawson37 min
Jan 4, 3:58 PM ESTSpecial Weather StatementFFCDawson, Lumpkin32 min
Jan 4, 4:30 PM ESTSpecial Weather StatementFFCWhite30 min
Jan 4, 6:56 PM ESTRiver Flood WarningFFCCoweta, Fayette, Spalding8 hr

Nearby

Special Weather Statements in Georgia, 2019Every special weather statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.